Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Was prescribed nifedipine. Have swollen ankles after taking medicine. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
I was just prescribed nifedipine 90 mg once a day. I just too the first tablet this morning. I am having swelling of the ankles. It is Saturday night. Is this serious or something I should wait to take care of?
Posted Fri, 4 Oct 2013 in Medicines and Side Effects
Answered by Dr. Kulsoom Qureshi 2 hours later
Brief Answer:
You should report this to your physician

Detailed Answer:
Thanks for consulting us.
Swelling of your ankles is a sign which should never be left without investigation, as this may be a sign of impending heart failure.
Considering your age & history of hypertension, it is recommended that you should report this to your prescribing physician, as soon as possible. Your doctor will examine you to exclude other clinical signs of heart failure & may advise some tests to ensure the health status of your heart.
Although sometimes this may just represent a side effect of Nifedipine, but, this must be a diagnosis of exclusion.
Hope I have given you the desired information, please feel free to write back if you have any question.
Wish you good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor